MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 3 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA PLI XLK INS 3 8MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-03-108
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that upon attempting to impact a 3x8 pli insert into a size 3 fixed bearing sigma tibia, 2 issues were encountered.While trying to impact the poly first time, the poly sat up on the medial side, at which point the interface was investigated and the decision was made to extract the poly and open a new 3x8 pli poly.When trying to impact the poly the second time, it sat up again, only this time on the lateral side.Once again, the interface was investigated and a decision to extract the poly was made.This time a 3x8 curved poly was opened, and upon being impacted, the locking mechanism engaged the poly.There was a surgical delay of 5 mins.Doe: (b)(6) 2020, unk affected side.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIGMA PLI XLK INS 3 8MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9868387
Report Number1818910-2020-08937
Device Sequence Number18964321
Product Code JWH
UDI-Device Identifier10603295062547
UDI-Public10603295062547
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1581-03-108
Device Catalogue Number158103108
Device Lot Number9349238
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1